March '02 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | ©2001 Ed Dewke

Another Amyo-Derm
from Katrina

Hi Ed.  I am on this web site reading everything I can on methotrexate.  I do not have P but I have been diagnosed with amyopathic dermatomyositis where there are virtually no websites since it only occurs in about 1 in 5-million people.  I have severe cutaneous problems similar to P but none of the other even worse things associated with myositis. 

I reacted horribly to Plaquenil and did a test dose of MTX this week without a problem.  I lost most of my hair with the flare of the disease after the Plaquenil reaction.  I am now terrified of MTX.  I cannot afford to lose one more hair on my head as I have had a hair replacement system made that requires some hair left on my head to hang on to. 

My Dermatologist is very positive and has extensive treatment experience with P and MTX.  Almost all have done well.  He also uses Cyclosporine, but we opted for MTX first.  I could use some encouragement from anyone about anything.  My cutaneous symptoms are very similar.  I find myself laughing for the first time about everyone's comments and their great sense of humor.

Thanks, -Katrina

*****

[Later:] Hi Ed again!  I just saw the email from Diane in Indiana [P or Dermatomyositis: Big Difference].  The good news for her son [Travis] is that children tend to fare better than adults.  I count my blessings that I have no muscle involvement and have not developed one little elevated enzyme yet to indicate it.  The skin stuff is overwhelming though.  The stories I could tell! –Katrina

*****

Ed’s Response:  Welcome aboard, Katrina.  As you probably know from your searches here on “methotrexate,” we’ve had a lot to say over the years!  Unfortunately we have archived some reports on hair loss during MTX therapy and that can’t have been encouraging to you; however, your derm sounds on top of it.  At the first hint that a few too many strands are taking leave of your scalp, you and your derm may be able to switch to something else quickly.  (If my experience with MTX is an indication, the drug does nothing fast.  For me, it’s been like digging out a swimming pool with a teaspoon. But don’t plan on a similarly slow response.  Pay attention from day 1!  Better to be bored than bushwhacked!)

Keep us informed about how things progress under MTX.  -Ed

This Month's Mail | Archives

www.flakehq.com